MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched.The findings meet us regulatory reporting criteria.Section e1.Initial reporter phone: (b)(6).A non-sterile galaxy g3 3mm x 8mm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was protruding from the introducer.No other damages were found.The coil component was inspected under microscopic magnification, and it was found to be severely stretched, and as a result of the severity of the stretching, the blue fiber was exposed.The coil is still in one piece, and it remains attached to the resistance heating (rh), and this was found not softened indicating that the detachment process was not initiated.The issue documented regarding a coil being broken could not be further clarified to indicate what was the exact damage observed on the device, however, the event reported can be confirmed based on the stretched and protruded condition observed on the coil component.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Such damage could be the result of the manipulation required to advance and withdraw the embolic coil from the introducer in an attempt to overcome the difficulties encountered during the insertion.It is possible that an adequate flush had not been done; without an adequate flush, issues such as resistance between the coil and the introducer can arise, resulting in force inadvertently being applied which ultimately resulted in the coil damage.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil stretching from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00434, 3008114965-2023-00435.
 
Event or Problem Description
It was reported that after placing an unspecified microcatheter, the galaxy g3 4mm x 12mm (gly120412/ 30737329) was inserted, and the physician felt resistance inside of the microcatheter.The galaxy g3 was withdrawn (gly120412/ 30737329).Both of the galaxy g3 3mm x 8mm (gly120308/30737323 and 30624688) were not able to be inserted into the microcatheter.Both coils were found to be broken.The procedure was completed with other new coils successfully.Continuous flush was done.Additional event information received on 14-may-2023 indicated that it was not necessary to remove or replace the microcatheter.Continuous flush on the microcatheter had been maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.Based on the product analysis of all three coils received, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, h10 and concomitant product.Section b5: additional information was received indicating that a leonis mova (sb-kawasumi) microcatheter was used.Some coils were successfully used with the microcatheter prior to or after the encountered resistance.The introducer sheath seemed be fractured and could not insert into the microcatheter.It is unknown if excessive force was applied to the device, but the devices were used as usual and excessive force was believed not to be applied.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17216600
Report Number3008114965-2023-00436
Device Sequence Number6232323
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30624688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 3MM X 8CM; GALAXY G3 4MM X 12CM; LEONIS MOVA (SB-KAWASUMI) MICROCATHETER; UNSPECIFIED MICROCATHETER
Patient SexUnknown